Alert archive / Puerto Rico / Flash Flood Warnings in 2023
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Jan 11, 2023, 4:57 PM CST. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2023, 4:57 PM CST (22:57 UTC)
- Expired
- Jan 11, 2023, 7:50 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 28 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 5:13 PM CST | FLOOD | 1 Wsw Bayamon, PR | 911 CALL CENTER REPORTED CLL 4 IN A RESIDENTIAL AREA BEING FLOODED, IN FRONT OF VICTORY SHOPPING CENTER, AT THE KFC ENTRANCE. |
| Jan 11, 5:15 PM CST | FLASH FLOOD | 1 Se Bayamon, PR | 911 CALL CENTER REPORTED A RESIDENTIAL HOME BEING FLOODED WITH ONE PERSON TRAPPED INSIDE BY CLL NEVADO, VERY CLOSE TO PARQUE LINEAL. |
| Jan 11, 5:17 PM CST | FLASH FLOOD | 1 Wsw Bayamon, PR | 911 CALL CENTER REPORTED OF A RESIDENTIAL HOME BEING FLOODED WITH 4 PEOPLE TRAPPED INSIDE BY CLL14, INTERSECTING WITH CLL MARTA, CLOSE TO GARAGE ROBERTO ROBERT. |
| Jan 11, 5:17 PM CST | FLASH FLOOD | 2 W Bayamon, PR | 911 CALL CENTER REPORTED OF A RESIDENTIAL HOME BEING FLOODED BY CLL 23, CLOSE TO PR-861. |
| Jan 11, 5:18 PM CST | FLASH FLOOD | 1 Wsw Bayamon, PR | 911 CALL CENTER REPORTED A RESIDENTIAL HOME BEING FLOODED WITH 2 PEOPLE AND A PET TRAPPED INSIDE BY CLL 4, VERY CLOSE TO RIO HONDO, WITH AUTO ZONE AUTO PARTS ON THE OTHER SIDE OF THE RIVER. |
| Jan 11, 5:27 PM CST | FLASH FLOOD | 1 Nnw Bayamon, PR | 911 CALL CENTER REPORTED OF A CAR BEING FLOODED IN CALLE PAPA JUAN 23, CLOSE TO IGLESIA CRISTIANA DISCIPULOS DE CRISTO. THE PERSON WHO CALLED DOES NOT KNOW IF PEOPLE ARE TRAPPED INSIDE THE CAR. |
| Jan 11, 5:33 PM CST | FLASH FLOOD | 2 E Mucarabones, PR | 911 CALL CENTER REPORTED OF A RESIDENTIAL HOME BEING FLOODED WITH 3 PEOPLE TRAPPED INSIDE BY CLL 14, AFTER THE RIVER, IN FRONT OF MACHINE SHOP. |
| Jan 11, 6:21 PM CST | FLASH FLOOD | Bayamon, PR | 911 CALL CENTER REPORTED OF A FLOODED STREET WITH ONE PERSON TRAPPED BY PR-167/CLL COMERIO, CLOSE TO THE BAYAMON CHRISTIAN ACADEMY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
362
WGCA52 TJSJ 112257
FFWSJU
PRC021-120200-
/O.NEW.TJSJ.FF.W.0001.230111T2257Z-230112T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
657 PM AST Wed Jan 11 2023
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon County in Puerto Rico...
* Until 1000 PM AST.
* At 657 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is already occurring.
Rescue efforts are ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and 911 reports.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6616 1842 6613 1841 6612 1840 6613
1838 6612 1838 6613 1836 6614 1834 6613
1832 6614 1831 6613 1831 6614 1828 6614
1828 6617 1826 6619 1828 6621 1831 6621
1834 6620 1841 6620 1842 6617 1843 6617
FLASH FLOOD...RADAR INDICATED
$$
ICP3 follow-up statements
957
WGCA72 TJSJ 112316
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
716 PM AST Wed Jan 11 2023
PRC021-120200-
/O.CON.TJSJ.FF.W.0001.000000T0000Z-230112T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-
716 PM AST Wed Jan 11 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM AST THIS
EVENING FOR BAYAMON COUNTY...
...FLASH FLOOD WARNING HAS BEEN ELEVATED TO CONSIDERABLE...
At 716 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring. Various rescue
efforts are ongoing. Roads affected or impassable due to mudslides.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar, 911, and emergency managers.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6616 1842 6613 1841 6612 1840 6613
1838 6612 1838 6613 1836 6614 1834 6613
1832 6614 1831 6613 1831 6614 1828 6614
1828 6617 1826 6619 1828 6621 1831 6621
1834 6620 1841 6620 1842 6617 1843 6617
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP848
WGCA72 TJSJ 120017
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
817 PM AST Wed Jan 11 2023
PRC021-120200-
/O.CON.TJSJ.FF.W.0001.000000T0000Z-230112T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-
817 PM AST Wed Jan 11 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM AST THIS
EVENING FOR BAYAMON COUNTY...
At 817 PM AST, Doppler radar indicated heavy rain across the warned
area. Between 2 and 5 inches of rain have fallen. Additional
rainfall amounts up to 1 inch are possible in the warned area. Flash
flooding is already occurring, requiring multiple rescue efforts.
Flood waters affecting roads and houses, with multiple families and
pets trapped along the Lomas Verdes Avenue and surrounding areas.
Some roads remain affected or impassable due to flood waters and
mudslides, particularly road PR-830.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and 911 reports.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6616 1842 6613 1841 6612 1840 6613
1838 6612 1838 6613 1836 6614 1834 6613
1832 6614 1831 6613 1831 6614 1828 6614
1828 6617 1826 6619 1828 6621 1831 6621
1834 6620 1841 6620 1842 6617 1843 6617
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ICP066
WGCA72 TJSJ 120150
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
950 PM AST Wed Jan 11 2023
PRC021-120200-
/O.CAN.TJSJ.FF.W.0001.000000T0000Z-230112T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-
950 PM AST Wed Jan 11 2023
...FLASH FLOOD WARNING FOR BAYAMON COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
Heavy rain has ended. However, showers with light to moderate rains
will continue to affect the area. In addition, flood waters have not
receded in some areas. Municipal emergency managers are currently
conducting recovery efforts. For that reason, the Flash Flood
Warning for Bayamon has been replaced with a Flood Advisory through
at least midnight.
LAT...LON 1842 6616 1842 6613 1841 6612 1840 6613
1838 6612 1838 6613 1836 6614 1834 6613
1832 6614 1831 6613 1831 6614 1828 6614
1828 6617 1826 6619 1828 6621 1831 6621
1834 6620 1841 6620 1842 6617 1843 6617
$$
ICPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 3:08 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jan 11, 3:08 PM CST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service San Juan PR 508 PM AST Wed Jan 11 2023 .SYNOPSIS...For the rest of today, expect to see some showers and isolated thunderstorm. For the upcoming weekend, another frontal boundary will move across the local islands, increasing the showers for the local islands. && .SHORT TERM...TONIGHT THROUGH FRIDAY... Tonight, expect a similar weather pattern to yesterday, with some isolated to scattered showers overnight. Winds will remain light tonight into the early morning hours, meaning that the development of any rainfall activity could lead to ponding of water on roads and poorly drained areas. By Thursday, winds will have a more east-southeasterly component, as the shear line dissipates north of the Puerto Rico and the U.S. Virgin Islands. Latest model guidance still suggests above-normal moisture content over the region, as well as, low- level instability. This weather pattern will lead to isolated and scattered showers across the islands during the night and morning hours, at least through the end of the period. Each afternoon, expect scattered to numerous showers across portions of the islands and local waters, with somewhat more vigorous afternoon convection across the interior and western quadrant of Puerto Rico. && .LONG TERM... Saturday through Thursday...FROM previous discussion... A mid to upper level trough and the associated frontal boundary will provide unsettled weather conditions during the first part of the long-term period. These unstable conditions aloft will combine with low level moisture at the surface, enhancing the potential for shower activity across the local islands. Given the change in the wind direction from the north, as the frontal moves eastward into the Central Atlantic, shower activity will be focused on the north and central sections of Puerto Rico. Colder temperatures at 500 MB can enhance the potential for some isolated thunderstorms with the heaviest activity. There is a potential for urban and small stream flooding, especially across the San Juan Metro area and north central sections. On Monday, weather conditions will improve across the forecast area as a high building pressure over the western Atlantic moves eastward to the Central Atlantic, pushing the frontal boundary. Embedded in the northerly winds, drier air with precipitable water below normal will reach the local area, limiting the potential for a widespread shower activity. This pattern will persist until Tuesday with fair weather conditions and colder temperatures across the islands. Trade wind pattern is again forecast on Wednesday as the broad surface high pressure move at the central Atlantic. On Thursday, trade winds showers from the remnants of the frontal boundary moisture will filter into the regions, increasing the frequency of the passing showers. && .AVIATION...VFR conditions will continue through the forecast period, except for lcl MVFR in sct-nmrs SHRA wrn and interior PR btwn 11/17-22Z. Winds less than 10 kt xcp for lcl sea breeze influences thru 11/21Z. Aft 11/22z SHRA diminishing ovr land with land breezes less than 8 kts. Max winds W 45-56 kt btwn FL310-450 strongest at FL325. && .MARINE...Across the regional waters, seas will remain near the 5 feet across the Atlantic offshore waters and up to 3 feet across the rest of the nearshore waters. Winds will remain light to moderate from the east across most local waters. There is a low risk of rip currents across all the exposed beaches, increasing to moderate on Thursday. For the upcoming weekend, hazardous marine conditions are forecast with the arrival of a northerly swell across the offshore Atlantic waters. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...ICP LONG TERM....MMC AVIATION...CVB
Hazardous weather outlook, Jan 11, 3:25 AM CST, 13 hours 32 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 508 AM AST miercoles 11 de enero de 2023 AMZ710>745-PRZ001>013-120915 San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 508 AM AST miercoles 11 de enero de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .DIA UNO...Hoy y esta noche .Rayos...Tronadas aisladas son posibles a traves de gran parte de Puerto Rico en la tarde. Este atento a las tronadas en su area y preparese para refugiarse. .Lluvia excesiva...Inundaciones urbanas, en carreteras y de riachuelos. Inundaciones repentinas aisladas son posibles. .DIAS DOS A SIETE...jueves a martes La actividad de aguaceros continuara a traves de las islas, especialmente para sectores del este, interior y norte de Puerto Rico. La actividad de lluvia pudiera resultar en acumulacion de agua en carreteras y areas de pobre drenaje, como tambien inundaciones urbanas y de riachuelos. El patron del tiempo se tornara inestable para el fin de semana y la proxima semana. La mayoria de las playas continuaran con un riesgo moderado de corrientes marinas, y posiblemente aumente a alto en las playas del norte del domingo en adelante. .Comunicado sobre informacion reportada por observadores... Se le pide a los observadores que envien reportes sobre inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-120915- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 508 AM AST miercoles 11 de enero de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para las Islas Virgenes Estadounidenses. .DIA UNO...Hoy y esta noche .Corrientes Marinas...Corrientes marinas amenazantes a la vida en la zona de olas rompientes son posibles para las playas del este de Santa Cruz. .DIAS DOS A SIETE...martes a domingo La actividad de aguaceros continuara a traves de las islas. La actividad de lluvia pudiera resultar en acumulacion de agua en carreteras y areas de pobre drenaje, como tambien inundaciones urbanas y de riachuelos. El patron del tiempo se tornara inestable para el fin de semana y la proxima semana. La mayoria de las playas continuaran con un riesgo moderado de corrientes marinas, y posiblemente aumente a alto en las playas del norte del domingo en adelante. .Comunicado sobre informacion reportada por observadores... Se le pide a los observadores que envien reportes sobre inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Local storm report, Jan 11, 2:58 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST WED JAN 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLOOD AGUAS BUENAS 18.26N 66.11W
01/11/2023 AGUAS BUENAS PR NWS EMPLOYEE
A NWS EMPLOYEE CALLED TO NOTIFIED THAT THE
MAIN ROAD IN THE URBAN AREA (DOWNTOWN) OF
AGUAS BUENAS WAS FLOODED DUE TO HEAVY
RAINFALL ACROSS THE MUNICIPALITY.
&&
CVBLocal storm report, Jan 11, 4:04 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
604 PM AST WED JAN 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM DEBRIS FLOW 2 NE COMERIO 18.25N 66.20W
01/11/2023 COMERIO PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED OF A LANDSLIDE
AFFECTING PR-781 IN SECTOR CEDRIOT, BEFORE
EL CHAITO BUSINESS.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:43 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Jan 11, 4:54 PM CST | Areal Flood Warning | JSJ | 6 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.